Hail, San Miguel
- When
- June 6, 1:15 PM MST
- Where
- San Miguel County, Sabinoso
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.700, -104.400
Storm thunderstorms moved slowly east across east central and southeast New Mexico with periods of large hail and gusty winds. A storm just northeast of Roswell over the open rangelands north of Highway 70 displayed extended radar signatures of possible tornado and extreme hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Storm thunderstorms moved slowly east across east central and southeast New Mexico with periods of large hail and gusty winds. A storm just northeast of Roswell over the open rangelands north of Highway 70 displayed extended radar signatures of possible tornado and extreme hail. Rain wrapping around the west side of the storm and limited access prevented Skywarn spotters from viewing any tornado, but the storm produced rear flank outflow winds of at least 80 mph which blew a semi-trailer truck and another vehicle off Highway 70 with one injury reported. This storm produced golfball size hail farther east toward Elkins as it weakened. A storm that formed on the leading outflow from the Elkins storm then pounded central Roosevelt with a swath of baseball size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 6, 10:04 AM MST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1104 AM MDT MON JUN 6 2005 CORRECTION TO ISSUANCE TIME ABOVE. .UPDATE...TINKERED SLIGHTLY WITH POPS...SKY AND WEATHER GRIDS FOR THE AFTERNOON INTO TONIGHT...MAINLY TO INCREASE POPS SLIGHTLY...EXPAND SEVERE STORMS COVERAGE SLIGHTLY AND ALSO DECREASE CLOUDS A BIT IN THE NW AND INCREASE SLIGHTLY IN MOIST AIR MASS REGION OF E NM. && .PREV DISCUSSION...512 AM MDT MON JUN 6 2005. MOISTURE SURGE IS STRONGER THAN EXPECTED AND HELPING TO DEVELOP LOW CLOUDS AND PATCHY FOG. UPDATE TO ADD FOG AND CLOUDS THIS MORNING OVER THE EASTERN PLAINS. && .PREV DISCUSSION...251 AM MDT MON JUN 6 2005. FAIRLY STRONG SURGE OF MOISTURE MOVING BACK INTO THE EASTERN PLAINS OF NM TONIGHT...NOT QUITE AS RICH AS YESTERDAY BUT FARTHER WEST. FROM 03Z TO 06Z AN INCREASE IN DWPTS OF 10 TO 15 DEGREES INTO THE MID TO UPPER 50S. KMAF 00Z SOUNDING SHOWS AN INCREASE OF MOISTURE FORM 850 MB TO 750 MB AND ALSO 550 MB WITH PW ALMOST AN INCH. UPPER LOW IS MOVING ONSHORE OVER THE PAC NORTHWEST AS A SUBTROPICAL HIGH BUILDS OVER OLD MEX. THIS PATTERN WILL HELP CREATE A DIVERGENT ZONE AT MID TO UPPER LVLS OVER EASTERN NM TODAY. A WEAK S/W IS INDICATED IN WV IMAGE AND SHOULD MOVE THROUGH THE FLOW OVER SOUTHEASTERN NM LATER THIS AFTERNOON AS A WEAK THERMAL TROF ALSO SETS UP OVER THE PLAINS. LAPSE RATES INCREASE TO 8 AND 9 PLUS THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. WILL KEEP THE ISOLD SH/TS BUT WILL ADD SOME MAY BE SEVERE...PRODUCING LARGE HAIL...FOR THE FAR EASTERN COUNTIES SOUTH OF INTERSTATE 40. LOCALIZED URBAN FF MAY ALSO BE A PROBLEM. WINDS WILL INCREASE TODAY OVER THE REST OF THE CWA AS THE GRADIENT TIGHTENS ALOFT OVER WITH THE APPROACH OF THE PAC LOW AND TEMPS INCREASE OVER YESTERDAY MIXING SHOULD NOT BE A PROBLEM. EXPECT BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING. THE SOUTHWEST WINDS WILL HELP REDUCE MOISTURE OVER THE WESTERN TWO THIRDS OF THE STATE. WINDS AND LOW RH VALUES WILL BE A CONCERN ESPECIALLY ALONG THE EASTERN SLOPES OF THE CENTRAL MTNS AND NORTHEAST HIGHLANDS WHERE A RED FLAG WARNING WILL BE POSTED FOR THIS AFTERNOON AND EVENING. GRADIENT CONTINUES TO TIGHTEN TUES ALONG WITH A JET MOVING JUST OVER THE SOUTHERN HIGH. WINDS SHOULD HELP DRY THE AIR SO WILL KEEP POPS OUT OF FORECAST TUE THRU EARLY THU. MAIN AXIS OF THE PAC LOW ROTATES OVER THE NORTHERN ROCKIES AS ANOTHER LOBE SWINGS SOUTH OVER THE GREAT BASIN THU AND THEN OVER THE SOUTHWEST US LATE THU THRU SAT. THIS SYSTEM WILL BRING BETTER CHANCES FOR PRECIP OVER NM FRI THRU LATE SAT WITH THE FOCUS NORTH AND EAST. WEAK SFC BOUNDARY SLIDES OVER THE NORTHEASTERN PLAINS LATE THU AND SHOULD...ALONG WITH THE CONVECTION...KEEP TEMPS MODERATED ON FRI. HIGH PRESSURE ALOFT STARTS TO BUILD LATE SUN INTO MON ALTHOUGH THERE ARE A FEW HINTS OF WEAKNESSES IN THE RIDGE. && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR NMFZ103-107-108. FIRE WEATHER WATCH IN EFFECT FROM 2 PM UNTIL 7 PM MDT TUESDAY FOR NMFZ103-104-107-108. && 23/43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 540 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND MOISTURE DECREASES. .DAYS TWO THROUGH SEVEN... STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE WEATHER WATCH HAS BEEN POSTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 140 PM MDT MON JUN 6 2005 NMZ004>007-011>013-016>021-026-070300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 140 PM MDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT MONDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 12 COUNTIES CHAVES COLFAX CURRY DE BACA GUADALUPE HARDING LINCOLN MORA QUAY ROOSEVELT SAN MIGUEL UNION A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. DPORTER
The Cannon AFB radar (KFDX), 138 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
18 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454282, 5454283, 5454284, 5454285, 5454286, 5454287, 5454288, 5454289, 5454290, 5454281, 5454298, 5454291, 5454292, 5454293, 5454294, 5454295, 5454296, 5454297, 5454299.